Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 217, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 19, 2016, 8:42 PM CDT for 4 counties in Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2016, 8:42 PM CDT (01:42 UTC)
- Expired
- Sep 19, 2016, 9:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Caldwell County, MO, Daviess County, MO, Grundy County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 118 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 19, 6:27 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 1.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2965 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1719 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
801
WUUS53 KEAX 200142
SVREAX
MOC025-061-079-117-200230-
/O.NEW.KEAX.SV.W.0217.160920T0142Z-160920T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
842 PM CDT MON SEP 19 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI...
SOUTHWESTERN GRUNDY COUNTY IN NORTH CENTRAL MISSOURI...
SOUTHERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI...
NORTHERN CALDWELL COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 930 PM CDT
* AT 841 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTH OF TRENTON TO NEAR JAMESPORT TO
GALLATIN...MOVING SOUTHWEST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHILLICOTHE...HAMILTON...GALLATIN...JAMESPORT...BRECKENRIDGE...
UTICA...KIDDER...CHULA...ALTAMONT...MOORESVILLE...LOCK SPRINGS AND
SPRING HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTH
CENTRAL MISSOURI.
LAT...LON 3971 9349 3967 9394 3974 9418 3997 9407
4001 9345
TIME...MOT...LOC 0141Z 023DEG 24KT 3995 9359 3995 9379 3993 9395
HAIL...1.50IN
WIND...60MPH
$$
LEIGHTON2 follow-up statements
478
WWUS53 KEAX 200205
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
905 PM CDT MON SEP 19 2016
MOC079-200215-
/O.CAN.KEAX.SV.W.0217.000000T0000Z-160920T0230Z/
GRUNDY MO-
905 PM CDT MON SEP 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GRUNDY COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTH
CENTRAL MISSOURI.
LAT...LON 3974 9418 3978 9416 3991 9410 3993 9346
3971 9349 3967 9394
TIME...MOT...LOC 0205Z 027DEG 14KT 3982 9366 3985 9385 3985 9403
$$
MOC025-061-117-200230-
/O.CON.KEAX.SV.W.0217.000000T0000Z-160920T0230Z/
LIVINGSTON MO-DAVIESS MO-CALDWELL MO-
905 PM CDT MON SEP 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHWESTERN LIVINGSTON...SOUTHERN DAVIESS AND NORTHERN CALDWELL
COUNTIES...
AT 905 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR UTICA TO 6 MILES NORTH OF BRECKENRIDGE TO NEAR
GALLATIN...MOVING SOUTHWEST AT 15 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHILLICOTHE...HAMILTON...GALLATIN...BRECKENRIDGE...UTICA...KIDDER...
CHULA...ALTAMONT...MOORESVILLE...LOCK SPRINGS AND SPRING HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTH
CENTRAL MISSOURI.
LAT...LON 3974 9418 3978 9416 3991 9410 3993 9346
3971 9349 3967 9394
TIME...MOT...LOC 0205Z 027DEG 14KT 3982 9366 3985 9385 3985 9403
HAIL...1.50IN
WIND...60MPH
$$
LEIGHTON116
WWUS53 KEAX 200229
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
929 PM CDT MON SEP 19 2016
MOC025-061-117-200239-
/O.EXP.KEAX.SV.W.0217.000000T0000Z-160920T0230Z/
LIVINGSTON MO-DAVIESS MO-CALDWELL MO-
929 PM CDT MON SEP 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LIVINGSTON...
SOUTHERN DAVIESS AND NORTHERN CALDWELL COUNTIES WILL EXPIRE AT 930 PM
CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTH
CENTRAL MISSOURI.
LAT...LON 3974 9418 3978 9416 3991 9410 3993 9346
3971 9349 3967 9394
TIME...MOT...LOC 0229Z 023DEG 24KT 3968 9374 3971 9393 3971 9411
$$
LEIGHTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 6:47 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Sep 19, 6:47 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 647 PM CDT Mon Sep 19 2016 .Discussion... Issued at 319 PM CDT MON SEP 19 2016 1) Only weather concern in the short term will be focused in northeast Missouri as a cold front, currently located over central Iowa, slides south this evening into tonight. Models remain fairly consistent keeping the majority of our area capped, with the southern end of convection likely following near the H7 10C temperature gradient. Unionville to Kirksville will see the most probable chances for thunderstorms tonight, between midnight to 5am. A strong to severe storm will be possible, with large hail the most likely form of hazardous weather. 2) Temperatures will remain warm through the remainder of the week, roughly 10 degrees above average. High humidity will also persist through the work week, with afternoon heat indicies in the middle to upper 90s Tuesday and Wednesday. 3) A chance for thunderstorms will be possible on Wednesday night into Thursday across far northwest Missouri as the current closed low off the California coast opens and shifts into the Plains. This feature will open and substantially weaken, glancing the forecast area as it moves through. 4) A large pattern change remains in the cards this weekend as a highly amplified trough approaches the High Plains. The exact evolution remains uncertain, as several pieces of energy will break off and shift just west and north of the forecast area through the weekend. The flow will become somewhat meridional, with slow eastward progression of the overall trough. This spells some uncertainty in timing the arrival of precipitation, and likewise the coverage. Storms that do make it into the area will have the potential for locally heavy rainfall with the relatively weak and unidirectional upper flow combined with high precipitable water values. Currently, the best chances for thunderstorms will come on Sunday into Monday before a cold front moves through and high pressure builds back in behind the front. && .Aviation...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 639 PM CDT MON SEP 19 2016 Southerly winds have increased dewpoints 10-15F today over most of northern Missouri. With clear skies, light winds, and plenty of cooling tonight an area of fog formation if possible. The area of concern will be north of the Missouri River effecting mainly MCI and STJ airfields. With the extra moisture source and cooler low temperatures STJ is currently forecasted down to LIFR visibility and ceilings just before sunrise. Fog is expected to form near MCI but for only went with IFR visibility right around sunrise. This fog will burn off quickly after sunrise, but a low ceiling is possible to remain over northern MO through 14-15Z. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && Discussion...Blair Aviation...Barham/Leighton
Hazardous weather outlook, Sep 19, 4:41 AM CDT, 16 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 441 AM CDT MON SEP 19 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-200945- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 441 AM CDT MON SEP 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT A STRONG STORM CAPABLE OF GUSTY WINDS AND SMALL HAIL MAY BE POSSIBLE ACROSS NORTH CENTRAL MISSOURI TONIGHT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT INDEX VALUES ON TUESDAY WILL RANGE FROM THE MIDDLE 90S TO NEAR 100. STORMS WILL AGAIN BE POSSIBLE ACROSS NORTHERN MISSOURI WEDNESDAY NIGHT INTO THURSDAY HOWEVER SEVERE WEATHER IS NOT EXPECTED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Sep 19, 7:34 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
734 PM CDT MON SEP 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND DMG 1 E POWERSVILLE 40.55N 93.28W
09/19/2016 PUTNAM MO TRAINED SPOTTER
POWERLINES AND A FEW LARGER LIMBS DOWN.
&&
JBARHAMLocal storm report, Sep 19, 7:36 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
736 PM CDT MON SEP 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL 1 E POWERSVILLE 40.55N 93.28W
09/19/2016 E0.88 INCH PUTNAM MO TRAINED SPOTTER
SPORATIC NICKEL SIZE HAIL.
&&
JBARHAMLocal storm report, Sep 19, 7:52 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
752 PM CDT MON SEP 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM TSTM WND GST 3 W MILAN 40.20N 93.18W
09/19/2016 E60 MPH SULLIVAN MO EMERGENCY MNGR
REPORTED 60MPH GUSTS WEST OF MILAN.
&&
JBARHAMLocal storm report, Sep 19, 8:39 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
839 PM CDT MON SEP 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM TSTM WND DMG 7 NE PRINCETON 38.56N 95.18W
09/19/2016 FRANKLIN KS EMERGENCY MNGR
SEVERAL TREES DOWN...UNKNOWN CONDITION
&&
32Local storm report, Sep 19, 8:39 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
839 PM CDT MON SEP 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 7 NE PRINCETON 40.27N 93.27W
09/19/2016 MERCER MO EMERGENCY MNGR
SEVERAL TREES DOWN...UNKNOWN CONDITION
&&
32The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 7:36 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer, Putnam, Sullivan | 39 min |
| Sep 19, 8:05 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison, Linn, Livingston, Macon and 1 more | 40 min |
| Sep 19, 9:28 PM CDT | Special Weather Statement | EAX | Caldwell, Carroll | 47 min |
| Sep 19, 9:44 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Ray | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.